Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Tranxene long-term. Want to wean off tablets

I have been on Tranxene T Tabs 15mg twice each day for over 20 years. I have reached a point they really don't seem to work. Thought they were a quiet little pill, but finally read the insert and was shocked. I want to wean myself off of them. I take both tabs in the morning when it started not working before, and I am calmer when I go to bed. So that is 30 mg. each morning unless I forget to take it, which has happened. Please tell me how to wean myself off. Thank you.
Tue, 16 Jul 2013
Report Abuse
General & Family Physician 's  Response
Hello,
TRANXENE ( CLORAZEPATE DIPOTASSIUM ) is a benzodiazepine and is primarily used for anxiety disorders and is generally given for short duration of treatment.
Very longterm use,like you,can result in severe withdrawl symotoms like tremors,sweating,insomnia,vomiting,abdominal cramps etc.
You should be very patient while withdrwaing from it and proceed ahead very slowly.
Ypu can do it by reducing the dose by 5 mg every 6 weeks so that your body gets adjusted to slightly lower dose easily.
It would definitely take many months but you would be suffering lot less of withdrawl symptoms.
I hope it helps
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Breastfeeding


Taking Tranxene long-term. Want to wean off tablets

Hello, TRANXENE ( CLORAZEPATE DIPOTASSIUM ) is a benzodiazepine and is primarily used for anxiety disorders and is generally given for short duration of treatment. Very longterm use,like you,can result in severe withdrawl symotoms like tremors,sweating,insomnia,vomiting,abdominal cramps etc. You should be very patient while withdrwaing from it and proceed ahead very slowly. Ypu can do it by reducing the dose by 5 mg every 6 weeks so that your body gets adjusted to slightly lower dose easily. It would definitely take many months but you would be suffering lot less of withdrawl symptoms. I hope it helps Thanks